Quadratic minimisation problems in statistics

Albers, C.J.; Critchley, F. and Gower, J. C. (2011). Quadratic minimisation problems in statistics. Journal of Multivariate Analysis, 102(3) pp. 698–713.

DOI: https://doi.org/10.1016/j.jmva.2009.12.018

Abstract

We consider the problem minx(x – t)’A(x – t) subject to x’Bx + 2b’x = k where A is positive definite or positive semi-definite. Variants of this problem are discussed within the framework of a general unifying methodology. These include non-trivial considerations that arise when (i) A and/or B are not of full rank and (ii) t takes special forms (especially t = 0 which, under further conditions, reduces to the well-known two-sided eigenvalue solution). Special emphasis is placed on insights provided by geometrical interpretations.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations